Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 5, 2006, 6:28 PM CDT for Callahan County, Taylor County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2006, 6:28 PM CDT (23:28 UTC)
- Expired
- May 5, 2006, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Callahan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 44 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 1:08 PM CDT | Tornado Watch | SPC | 9 hr |
| May 5, 4:26 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:20 PM CDT, 8 minutes earlier.
Area forecast discussion, May 5, 6:20 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CDT FRI MAY 5 2006 .AVIATION... SCT TSTMS DEVELOPING ACROSS THE BIG COUNTRY. TORNADO WATCH IN EFFECT FOR WEST CENTRAL TEXAS UNTIL 06/03Z. OTHER STORMS WILL DEVELOP FURTHER SOUTH ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. STRONG UPPER LEVEL DYNAMICS ROTATING ACROSS THE AREA ALONG WITH SURFACE BOUNDARIES WILL RESULT IN POSSIBLE SEVERE WEATHER TONIGHT. CURRENTLY GOING WITH VRB35G45KT 3SM TSRAGR IN THE KABI TAF UNTIL 06/02Z. AREAS OF MVFR CIGS OF BKN020-030 WILL DEVELOP AFTER 06/03Z. && .PREV DISCUSSION... (ISSUED 142 PM CDT FRI MAY 5 2006) UPDATE... UPDATED ZONES TO ADD TORNADO WATCH HEADLINE. PREV DISCUSSION... (ISSUED 104 PM CDT FRI MAY 5 2006) SHORT TERM... ANOTHER ROUND OF SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT...AS SPC DAY 1 OUTLOOK HAS THE SOUTHERN HALF OF THE CWFA IN A MODERATE RISK. STORMS WILL FIRE ALONG NW-SE SURFACE BOUNDARY NEAR A KMAF-KSJT-BRADY LINE AND ALONG DRYLINE ACROSS EXTREME SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. SUPERCELLS ARE A GOOD BET DUE TO SBCAPE VALUES OF 2000 TO 3000 J/KG AND 0-6KM SHEAR OF 50 TO 60 KNOTS. MAIN SEVERE THREATS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. ALSO...0-3KM HODOGRAPHS SHOW GOOD CLOCKWISE TURNING WITH HELICITY VALUES OF 150 TO 300...SO THERE IS POTENTIAL FOR TORNADOES. LOW LEVEL MOISTURE AXIS IS CURRENTLY LOCATED ALONG A KCOT-KSOA-KINK-KHOB LINE. GOING WITH LKLY POPS ACROSS THE CWFA TONIGHT AS AN MCS WILL FORM BY 06/06Z AN MOVE EAST-SOUTHEAST TOWARD CENTRAL TEXAS. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY DUE TO HIGH PW VALUES. WILL KEEP CHC POPS GOING FOR SATURDAY AS SOME INSTABILITY AND SHEAR STILL PRESENT ALONG WITH SURFACE BOUNDARY. LONG TERM... MAINLY SLGT CHC POPS FOR SATURDAY NIGHT THROUGH MONDAY NIGHT...THEN A DRY FORECAST TUESDAY THROUGH FRIDAY AS UPPER HEIGHTS BUILD AND MID LEVEL CAPPING INCREASES. HIGHS WILL BE IN THE LOWER TO MID 90S ACROSS MUCH OF THE AREA MONDAY THROUGH WEDNESDAY. COOL FRONT TO MOVE SOUTH ACROSS WEST CENTRAL TEXAS LATE NEXT WEEK...WITH HIGHS IN THE 80S THURSDAY AND FRIDAY. .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
Hazardous weather outlook, May 5, 1:32 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT FRI MAY 5 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 132 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH LATE EVENING...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. INCREASING WIND SHEAR AND MODERATE TO HIGH ATMOSPHERIC INSTABILITY WILL LEAD TO A POTENTIAL FOR RAPIDLY DEVELOPING SUPERCELL THUNDERSTORMS AFTER 3 PM. VERY LARGE AND DESTRUCTIVE HAIL AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALIZED FLASH FLOODING WILL BE ASSOCIATED WITH LONG LIVED SUPERCELL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...MAINLY EAST OF AN ABILENE TO JUNCTION LINE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM THIS AFTERNOON INTO THE EARLY MORNING HOURS SATURDAY. 14
In the hours before
Special weather statement, May 5, 5:02 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 502 PM CDT FRI MAY 5 2006 TXZ066-073-139-052300- RUNNELS TX-COLEMAN TX-CONCHO TX- 502 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT FOR RUNNELS...COLEMAN AND CONCHO COUNTIES... AT 500 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF MILLERSVIEW...OR ABOUT 6 MILES SOUTHEAST OF PAINT ROCK...MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD 2134 BY 530 PM CDT IVIE RESERVOIR NEAR CONCHO PARK MARINA BY 540 PM CDT LEADAY BY 550 PM CDT VOSS BY 600 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
Special weather statement, May 5, 5:14 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 514 PM CDT FRI MAY 5 2006 TXZ066-127-052315- TAYLOR TX-RUNNELS TX- 514 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR TAYLOR AND RUNNELS COUNTIES... AT 510 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER WINGATE...OR ABOUT 12 MILES NORTHWEST OF WINTERS...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HAPPY VALLEY AND DRASCO BY 525 PM CDT BRADSHAW BY 535 PM CDT LAKE ABILENE BY 550 PM CDT TUSCOLA BY 555 PM CDT BUFFALO GAP BY 605 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
Special weather statement, May 5, 5:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 542 PM CDT FRI MAY 5 2006 TXZ066-052315- RUNNELS TX- 542 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR RUNNELS COUNTY... AT 540 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF WINTERS...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WINTERS AND WINTERS LITTLE ELM LAKE BY 550 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
Special weather statement, May 5, 6:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 608 PM CDT FRI MAY 5 2006 TXZ049-052345- FISHER TX- 608 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT FOR FISHER COUNTY... SEVERE THUNDERSTORMS 8 MILES EAST OF SNYDER AT 604...WERE MOVING NORTHEAST AT 30 MPH. LOOK FOR POSSIBLE WARNINGS FOR FISHER COUNTY AS THIS STORM APPROACHES FISHER COUNTY WITH HAIL UP TO GOLF BALL. AREAS WEST AND NORTH OF ROTAN SHOULD SHOULD LOOK OUT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, May 5, 6:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
625 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL BUFFALO GAP 32.28N 99.83W
05/05/2006 U0.88 INCH TAYLOR TX TRAINED SPOTTER
0622 PM HAIL TUSCOLA 32.21N 99.80W
05/05/2006 U1.00 INCH TAYLOR TX PUBLIC
COVERING THE GROUND
&&
14Special weather statement, May 5, 6:26 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 626 PM CDT FRI MAY 5 2006 TXZ098-060015- HASKELL TX- 626 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR HASKELL COUNTY... SEVERE THUNDERSTORMS IN THE ASPERMONT AREA AT 620 PM MAY MOVE INTO NORTHEAST AT 20 MPH INTO NORTHWEST HASKELL COUNTY AFTER 700 PM. LOOK FOR POSSIBLE WARNINGS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 36 min |
| May 4, 7:13 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Mason | 2 hr |
| May 4, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 31 min |
| May 4, 7:29 PM CDT | Severe Thunderstorm Warning | SJT | Sterling, Tom Green | 46 min |
| May 4, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch | 29 min |
| May 4, 7:42 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 4, 7:43 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 32 min |
| May 4, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Tom Green | 50 min |
| May 4, 7:57 PM CDT | Tornado Warning | SJT | Irion, Sterling, Tom Green | 48 min |
| May 4, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 27 min |
| May 4, 8:13 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 32 min |
| May 4, 8:36 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 24 min |
| May 4, 8:44 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 31 min |
| May 4, 8:52 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 23 min |
| May 4, 8:55 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 35 min |
| May 4, 9:01 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 29 min |
| May 4, 9:11 PM CDT | Tornado Warning | SJT | Irion, Schleicher, Tom Green | 49 min |
| May 4, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 44 min |
| May 4, 9:27 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 48 min |
| May 4, 9:31 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 29 min |
| May 4, 9:55 PM CDT | Tornado Warning | SJT | Schleicher, Tom Green | 35 min |
| May 4, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 35 min |
| May 4, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 30 min |
| May 4, 10:18 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 27 min |
| May 4, 10:24 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 36 min |
| May 4, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 22 min |
| May 4, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 52 min |
| May 4, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 31 min |
| May 4, 11:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 29 min |
| May 4, 11:12 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 33 min |
| May 4, 11:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 50 min |
| May 4, 11:30 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 45 min |
| May 4, 11:30 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 30 min |
| May 4, 11:45 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 22 min |
| May 4, 11:47 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 43 min |
| May 5, 1:53 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 67 min |
| May 5, 7:29 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 46 min |
| May 5, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 53 min |
| May 5, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 45 min |
| May 5, 6:34 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 26 min |
| May 5, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 55 min |
| May 5, 6:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 39 min |
| May 5, 6:57 PM CDT | Tornado Warning | SJT | Callahan | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.